Thunderstorm Wind, Red River
- When
- May 30, 9:10 AM CST
- Where
- Red River County, Dimple
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.720, -95.080
Numerous trees and powerlines downed in town.
southeast Oklahoma and southwest Arkansas allowed for the development of strong to severe thunderstorms during the morning and afternoon hours. A moist and unstable airmass resulted in the thunderstorms producing wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level storm system parked across northeast Texas...southeast Oklahoma and southwest Arkansas allowed for the development of strong to severe thunderstorms during the morning and afternoon hours. A moist and unstable airmass resulted in the thunderstorms producing wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 8:29 AM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 929 AM CDT WED MAY 30 2007 .UPDATE... UPDATE TO INCLUDE SVR TSTM WATCH 310 IN EFFECT UNTIL 19Z FOR ALL EAST TX COUNTIES AND RAISE POPS FOR TX/OK/AR ZONES. && .DISCUSSION... MCS CURRENTLY TRACKING SSE THROUGH NCNTRL TX AND SOUTH OK IS EXPECTED TO IMPACT MOST OF OUR EAST TX COUNTIES THIS MORNING AND EARLY AFTERNOON. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS AS MORNING SOUNDING INDICATE MODERATE CAPE VALUES AND LIS BUT LOW HELICITY NUMBERS. THE LAPSE RATE OVER EAST TX IS ON THE ORDER OF AROUND 7 C/KM BUT LOWER OVER NORTH LA. WITH THE UPPER LOW OVER FAR NE TX STILL EXPECT SHOWERS TO CONT TO DEVELOP OVER THE FAR EAST ZONES AS DAYTIME HEATING TAKES PLACE. NO OTHER CHANGES WERE MADE TO THE FCST. && .AVIATION... WATER VAPOR IMAGERY SHOWS UPPER TROUGH DIRECTLY OVER THE FOUR STATE AREA...SLIDING ESE TOWARD MS...WHILE AREA RADARS SHOW A BOW ECHO ENTERING THE OK-ARKLATEX FROM THE NW. MVFR-IFR CONDITIONS WILL SLOWLY IMPROVE INTO THE AFTERNOON BEHIND PASSAGE OF THE BOW ECHO. WE/LL UPDATE TAFS AS NEEDED TO TIME THE BOW ECHO. OVERNIGHT...FORECAST SOUNDINGS AND SATURATED SOILS INDICATE IFR-LIFR CONDITIONS WILL BE PREVALENT MOST SITES BY SUNRISE...BURNING OFF TO VFR-MVFR BY NOON. && .PRELIMINARY POINT TEMPS/POPS... SHV 83 68 86 68 / 50 20 40 10 MLU 80 67 84 67 / 70 30 40 20 DEQ 82 66 84 65 / 50 20 20 10 TXK 82 66 85 68 / 50 20 20 10 ELD 81 65 84 65 / 50 30 40 10 TYR 84 68 87 69 / 50 10 20 10 GGG 84 67 87 67 / 50 10 20 10 LFK 86 69 87 67 / 50 10 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 735 AM CDT WED MAY 30 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301705- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 735 AM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE TODAY INTO TONIGHT. A FEW STORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS MAY REACH SEVERE LIMITS TODAY. GUSTY WINDS UP TO 60 MPH...LARGE HAIL AND AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. STORMS ACROSS THE REMAINDER OF THE AREA ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MONDAY. THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHTNING...GUSTY WINDS... AND LOCALLY HEAVY RAINFALL AT TIMES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGHOUT TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CDT WED MAY 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 15 WNW IDABEL 33.98N 95.06W
05/30/2007 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES DOWN 4 MILES WEST OF VALIANT OK
&&
ASTEVENSThe Shreveport radar (KSHV), 182 km away, was scanning. The volume nearest the first event began at 15:10 UTC.
7 thunderstorm wind. Local standard time, as filed.
Numerous trees and powerlines downed in town.
Several trees downed in the Sugar Hill community.
Power lines downed including power system to the local 911 system.
Trees and powerlines downed.
Trees and powerlines down. One tree fell across a home near Tyler. He was not home at the time of the incident.
Several trees downed on the north side of town.
Large limbs downed across roads between New Salem and Laneville communities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27959, 27960, 27961, 27962, 27963, 27964, 27965.